Over the past several decades the public opinion about cannabinoids and marijuana has transformed a lot. Many states now allow the use of marijuana, THC, or cannabinoid products for medicinal purposes. Substantially fewer states have legalized marijuana for recreational purposes, but even that would have been unthinkable even just ten or fifteen years ago.
Cannabinoids are any compounds produced by the cannabis plant (basically, the marijuana plant). And we’re still learning new things about cannabis in spite of the fact that it’s recently been legalized in several states. It’s a common idea that cannabinoid compounds have extensive healing qualities. But research suggests a strong connection between the use of cannabinoids and tinnitus symptoms but there are also conflicting studies.
Cannabinoids come in various forms
Nowadays, cannabinoids can be consumed in lots of forms. Whatever name you want to put on it, pot or weed isn’t the only form. These days, THC and cannabinoids are available in pill form, as inhaled mists, as topical spreads, and more.
The forms of cannabinoids available will vary state by state, and many of those forms are still actually federally illegal if the THC content is above 0.3%. That’s why most individuals tend to be quite cautious about cannabinoids.
The long-term complications and side effects of cannabinoid use are not well understood and that’s the problem. A good example is some new research into how your hearing is impacted by cannabinoid use.
Research connecting hearing to cannabinoids
Whatever you want to call it, cannabinoids have long been linked with helping a large number of medical disorders. According to anecdotal evidence vertigo, nausea, and seizures are just a few of the afflictions that cannabinoids can benefit. So the researchers wondered if cannabinoids could help manage tinnitus, too.
But what they discovered was that tinnitus symptoms can actually be activated by the use of cannabinoids. According to the research, more than 20% of study participants who used cannabinoid products documented hearing a ringing in their ears. And that’s in people who had never experienced tinnitus before. And tinnitus symptoms within 24 hours of consumption were 20-times more likely with marijuana users.
Further research indicated that marijuana use may worsen ear-ringing symptoms in those who already suffer from tinnitus. So, it would seem, from this persuasive evidence, that the relationship between tinnitus and cannabinoids is not a positive one.
It should be noted that smoking has also been linked with tinnitus and the research was unclear on how participants were using cannabinoids.
Causes of tinnitus are not clear
Just because this connection has been discovered doesn’t automatically mean the underlying causes are all that well known. That cannabinoids can have an affect on the middle ear and on tinnitus is fairly obvious. But it’s a lot less clear what’s producing that impact.
There’s bound to be more research. Cannabinoids today come in so many varieties and forms that comprehending the fundamental link between these substances and tinnitus might help people make wiser choices.
Don’t fall for miracle cures
There has certainly been no scarcity of marketing publicity around cannabinoids recently. That’s partly because perceptions surrounding cannabinoids are swiftly changing (and, to an extent, is also an indication of a desire to get away from opioids). But some negative effects can come from cannabinoid use, particularly with regards to your hearing and this is demonstrated in this new research.
Lately, there’s been aggressive marketing about cannabinoids and you’ll never avoid all of the cannabinoid devotees.
But this research undeniably indicates a powerful link between tinnitus and cannabinoids. So if you are dealing with tinnitus–or if you’re worried about tinnitus–it may be worth steering clear of cannabinoids if you can, no matter how many advertisements for CBD oil you may come across. The link between cannabinoids and tinnitus symptoms is uncertain at best, so it’s worth exercising some caution.